×

zbMATH — the first resource for mathematics

Cartan connection associated with a subriemannian structure. (English) Zbl 1147.53027
Let \(M\) be a differentiable manifold. A pair \((D,S)\) consisting of a subbundle \(D\) of the tangent bundle \(TM\) and a metric \(S\) on \(D\) is called a sub-Riemannian structure on \(M\). To investigate the equivalence problem for the sub-Riemannian manifolds \((M,D,S)\), the author treats sub-Riemannian manifolds with constant sub-Riemannian symbol and constructs canonically a Cartan connection in this case. First, the author introduces for every sub-Riemannian manifold \((M,D,S)\) satisfying some regularity conditions, a sub-Riemannian symbol, which assigns to every point \(x\in M\) a pair \((\text{gr\,}D_x,S_x)\) of a nilpotent graded Lie algebra \(\text{gr\,}D_x= \bigoplus_{p\leq -1} \text{gr}_p D_x\) and an inner product \(S_x\) on \(\text{gr}_{-1} D_x\).
Next, the author calls a pair \(({\mathfrak g}_-,\sigma)\) a sub-Riemannian graded Lie algebra if \({\mathfrak g}_-= \bigoplus_{p< 0}{\mathfrak g}_p\) is a nilpotent graded Lie algebra generated by \({\mathfrak g}_{-1}\) and if \(\sigma\) is an inner product on \({\mathfrak g}_{-1}\). Isomorphisms between sub-Riemannian graded algebra are naturally defined. Now, a sub-Riemannian manifold \((M,D,S)\) is said to have a constant sub-Riemannian symbol of type \(({\mathfrak g}_-,\sigma)\) if \((\text{gr\,}D_x, S_x)\) is isomorphic to the sub-Riemannian graded algebra \(({\mathfrak g}_-,\sigma)\) for all \(x\in M\).
The author proves the following theorem: To each sub-Riemannian manifold \((M,D,S)\) having a constant sub-Riemannian symbol of type \(({\mathfrak g},\sigma)\) there is canonically associated a Cartan connection \((P,M,\theta)\) of type \(({\mathfrak g}, G_0)\), where \(G_0\) is the automorphism group of \(({\mathfrak g}_-,\sigma)\) with Lie algebra \(g_0\) and where \({\mathfrak g}={\mathfrak g}_-\oplus{\mathfrak g}_0\), is a graded Lie algebra on which \(G_0\) acts naturally. The author recalls the precise definition of a Cartan connection and proves the theorem relying on the results of his previus paper [Hokkaido Math. J. 22, No. 3, 263–347 (1993; Zbl 0801.53019)].

MSC:
53C17 Sub-Riemannian geometry
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Kobayashi, S., Transformation groups in differential geometry, (1972), Springer-Verlag · Zbl 0246.53031
[2] Morimoto, T., Geometric structures on filtered manifolds, Hokkaido math. J., 22, 263-347, (1993) · Zbl 0801.53019
[3] Morimoto, T., Lie algebras, geometric structures and differential equations on filtered manifolds, Adv. stud. pure math., 37, 205-252, (2002) · Zbl 1048.58015
[4] Tanaka, N., On the equivalence problems associated with simple graded Lie algebras, Hokkaido math. J., 8, 23-84, (1979) · Zbl 0409.17013
[5] Yatsui, T., On pseudo-product graded Lie algebras, Hokkaido math. J., 17, 333-343, (1988) · Zbl 0658.17018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.